Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Apr 17, 2021, 8:13 AM CDT for Willacy County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2021, 8:13 AM CDT (13:13 UTC)
- Expired
- Apr 17, 2021, 9:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 74 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted.
165
WWUS84 KBRO 171313
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
813 AM CDT Sat Apr 17 2021
TXZ251-254-256-351-171400-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Kenedy TX-
813 AM CDT Sat Apr 17 2021
...SPECIAL WEATHER STATEMENT...
At 812 AM CDT, Doppler radar was tracking a strong thunderstorm near
San Perlita, or 10 miles west of Port Mansfield, moving east at 25
mph.
Dime to half inch hail, very heavy rainfall, and winds in excess of
30 mph will be possible with this storm.
Rainfall rates between one to two inches per hour are occurring with
this storm.
Locations impacted include...
Raymondville, Port Mansfield, San Perlita, Port Mansfield Chamber Of
Commerce, Reber Memorial Library, Port Mansfield Airport, Porfirio,
Raymondville High School, Raymondville Police Department and
Willamar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2651 9743 2651 9744 2645 9746 2636 9768
2651 9792 2680 9751 2674 9742 2674 9747
2672 9743 2659 9744 2662 9732 2656 9743
2661 9732 2656 9740 2656 9729 2660 9730
2649 9725
TIME...MOT...LOC 1312Z 253DEG 23KT 2650 9758
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 17, 6:31 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 17, 6:31 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
631 AM CDT Sat Apr 17 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Convection is advancing on the aerodromes from the
west with breezy surface winds in place. Overall, generally MVFR
will prevail through the next 24 hours with low cloudiness and
precipitation occurring in the wake of the recent passage of a
cold front.
&&
.PREV DISCUSSION... /issued 308 AM CDT Sat Apr 17 2021/
SHORT TERM (Today through Sunday): Strong to severe
thunderstorms over the neighboring high terrain in Mexico, and
convection in general, continues to flirt with the BRO CWFA as a
cold front transitions through the region. The Storm Prediction
Center maintains a Marginal Risk of severe weather for all of Deep
South Texas and the Rio Grande Valley, mainly for the morning
hours of today. In general, scattered to numerous
showers/thunderstorms today and tonight will yield to much drier
conditions on Sunday as the front moves farther away. In addition
to the opportunity for drought-easing precipitation, the front
will produce refreshingly well below normal daytime high and
overnight low temperatures through the whole period.
LONG TERM (Sunday Night through Friday): Much cooler air will be
in place across the area Sunday evening owing to persistent cold
air advection. Weak coastal troughing then looks to develop Sunday
night into Monday morning which will lead to some lower end rain
chances through Tuesday morning, mainly for far eastern portions
of the CWFA. Skies will finally begin to clear up on Tuesday which
will allow for temperatures to begin rebounding back toward
seasonal normals, only to be met by another weak cold front
Tuesday evening. Guidance still indicates that this next front
will only drop temperatures very slightly, with no other
significant changes in sensible weather. As high pressure behind
the next front settles in over central Texas and then moves
eastward, southeasterly onshore flow will return which will lead
to a general warming trend through the end of the week.
Longer-range guidance indicates another shortwave trough moving
across the southwestern CONUS on Thursday and Friday. At the same
time, surface high pressure will be centered over the Tennessee
and Ohio River Valleys which would favor persistent onshore flow.
With these in mind, both the GFS and ECMWF indicate some degree of
rain and thunderstorms occurring at the end of the long term
period. The overall timing, however, differs greatly between the
two with the GFS indicating a much more prolonged precipitation
event. Will opt for a general model blend at this point given the
low confidence in both timing and amounts.
MARINE (Now through Sunday): Adverse marine conditions will
prevail along the Lower Texas Coast during the entire period due
to the ongoing passage of a cold front. Small Craft Advisories are
in effect until around midday Sunday due to anticipated strong
winds and rough seas. Although winds and seas will improve
beginning Sunday afternoon, Small Craft Exercise Caution may still
be needed.
Sunday Night through Friday: Seas will be slowly falling Sunday
evening as winds finally relax following the early weekend frontal
passage. This will set the stage for generally favorable marine
conditions through much of the long term period with wave heights
generally between 2 and 5 feet expected. Later in the week,
surface high pressure will very slowly traverse eastward across
the southern CONUS, which will help create a southeasterly wind
fetch over the Gulf of Mexico. This may lead to building seas, and
subsequently the next chance for any sort of SCEC or Small Craft
Advisory conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 60 69 62 / 60 60 20 20
BROWNSVILLE 75 59 69 62 / 60 60 20 20
HARLINGEN 72 57 68 60 / 70 60 10 20
MCALLEN 71 57 69 60 / 70 50 10 20
RIO GRANDE CITY 71 56 70 59 / 70 40 10 10
SOUTH PADRE ISLAND 72 64 67 66 / 60 60 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ256-257-351.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ130-132-135.
Small Craft Advisory until 1 PM CDT Sunday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Apr 17, 3:20 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 320 AM CDT Sat Apr 17 2021 TXZ248>257-351-353-181100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 320 AM CDT Sat Apr 17 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Strong to severe thunderstorms, producing large hail, are possible during the morning hours of today. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-181100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 320 AM CDT Sat Apr 17 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre until 1 AM CDT Sunday. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 1 PM CDT Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional Small Craft Advisories are possible along the Lower Texas Coast Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Apr 17, 4:12 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
412 AM CDT Sat Apr 17 2021
TXZ248-171000-
Zapata TX-
412 AM CDT Sat Apr 17 2021
...SPECIAL WEATHER STATEMENT...
At 412 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Falcon Mesa, or 8 miles west of Zapata, moving east at
25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 9938 2698 9938 2705 9899 2678 9896
2678 9924 2679 9924 2682 9926 2686 9928
2686 9929 2687 9932 2688 9933 2692 9932
2693 9938 2694 9939 2696 9939
TIME...MOT...LOC 0912Z 264DEG 23KT 2689 9940
TOMASELLISpecial weather statement, Apr 17, 5:15 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Brownsville TX
515 AM CDT Sat Apr 17 2021
TXZ252-171115-
Starr TX-
515 AM CDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
615 AM CDT...
At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fronton, or 10 miles west of Roma, moving east at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Roma, Escobares, El Sauz, La Rosita, Los Alvarez,
Fort Ringgold County Park, Garceno, Starr County Sheriffs Office and
Roma City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2659 9884 2636 9880 2637 9882 2636 9884
2637 9886 2635 9890 2637 9890 2639 9893
2637 9895 2640 9896 2639 9901 2641 9902
2641 9904 2640 9906 2640 9908 2643 9911
2648 9909 2652 9913 2653 9916 2654 9913
TIME...MOT...LOC 1015Z 259DEG 20KT 2640 9918
TOMASELLISpecial weather statement, Apr 17, 5:48 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
548 AM CDT Sat Apr 17 2021
TXZ252-253-353-171145-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
548 AM CDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 645 AM CDT...
At 547 AM CDT, Doppler radar was tracking a strong thunderstorm over
Starr County Memorial Hospital, or over Rio Grande City, moving east
at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Palmview, Penitas, Sullivan City, La Joya,
Garciasville, La Rosita, Los Ebanos, Mccook and La Grulla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2620 9844 2623 9845 2620 9848 2625 9856
2622 9856 2626 9859 2624 9867 2627 9872
2629 9871 2630 9875 2633 9875 2633 9879
2637 9880 2635 9890 2639 9893 2637 9895
2653 9895 2657 9835 2615 9835
TIME...MOT...LOC 1047Z 272DEG 29KT 2640 9886
TOMASELLISpecial weather statement, Apr 17, 6:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
650 AM CDT Sat Apr 17 2021
TXZ252-253-171230-
Southern Hidalgo TX-Starr TX-
650 AM CDT Sat Apr 17 2021
...SPECIAL WEATHER STATEMENT...
At 649 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sullivan City, moving east at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, Sharyland, South McAllen and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9840 2620 9844 2622 9844 2622 9848
2620 9848 2621 9851 2622 9850 2622 9852
2624 9855 2622 9856 2626 9859 2625 9862
2626 9862 2624 9864 2624 9867 2627 9869
2639 9870 2646 9826 2616 9825
TIME...MOT...LOC 1149Z 269DEG 17KT 2630 9861
TOMASELLISpecial weather statement, Apr 17, 7:44 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
744 AM CDT Sat Apr 17 2021
TXZ251-254>256-351-171315-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Cameron TX-Inland Kenedy TX-
744 AM CDT Sat Apr 17 2021
...SPECIAL WEATHER STATEMENT...
At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near
San Perlita High School, or near Raymondville, moving east at 40 mph.
Pea to dime size hail, very heavy rainfall, and winds in excess of
30 mph will be possible with this storm.
Rainfall rates between one to two inches per hour are occurring with
this storm.
Locations impacted include...
Raymondville, Lyford, Port Mansfield, Lasara, Sebastian, San Perlita,
Port Mansfield Airport, Yznaga, Willamar and Yturria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2626 9784 2643 9786 2649 9797 2686 9746
2679 9751 2677 9749 2684 9746 2674 9737
2674 9747 2673 9738 2666 9744 2666 9745
2664 9744 2669 9734 2649 9725 2645 9731
2644 9723
TIME...MOT...LOC 1241Z 248DEG 34KT 2649 9770
MejiaSpecial weather statement, Apr 17, 8:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
813 AM CDT Sat Apr 17 2021
TXZ251-254-256-351-171400-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Inland Kenedy TX-
813 AM CDT Sat Apr 17 2021
...SPECIAL WEATHER STATEMENT...
At 812 AM CDT, Doppler radar was tracking a strong thunderstorm near
San Perlita, or 10 miles west of Port Mansfield, moving east at 25
mph.
Dime to half inch hail, very heavy rainfall, and winds in excess of
30 mph will be possible with this storm.
Rainfall rates between one to two inches per hour are occurring with
this storm.
Locations impacted include...
Raymondville, Port Mansfield, San Perlita, Port Mansfield Chamber Of
Commerce, Reber Memorial Library, Port Mansfield Airport, Porfirio,
Raymondville High School, Raymondville Police Department and
Willamar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2651 9743 2651 9744 2645 9746 2636 9768
2651 9792 2680 9751 2674 9742 2674 9747
2672 9743 2659 9744 2662 9732 2656 9743
2661 9732 2656 9740 2656 9729 2660 9730
2649 9725
TIME...MOT...LOC 1312Z 253DEG 23KT 2650 9758
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:23 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
| Apr 17, 4:12 AM CDT | Special Weather Statement | BRO | Zapata | 48 min |
| Apr 17, 5:15 AM CDT | Special Weather Statement | BRO | Starr | 60 min |
| Apr 17, 5:48 AM CDT | Special Weather Statement | BRO | Starr | 57 min |
| Apr 17, 6:50 AM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Apr 17, 7:44 AM CDT | Special Weather Statement | BRO | Willacy | 31 min |
| Apr 17, 9:09 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 111 min |
| Apr 17, 11:17 AM CDT | Special Weather Statement | BRO | Willacy | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.